Feel great one minute and then hit a wall of fatigue
I'm female, 37, and been living in Phoenix for 4 years. Diagnosed vitD deficient this September (also borderline anemic; all other levels normal) at the student health center. Level was 14 with minimum level 30. Symptoms were fatigue for no reason, extreme difficulty concentrating, and feeling dizzy. Prescribed 50,000 units D2 per week for 14 weeks; I'm about halfway thru.
Dizzyness is gone and fatigue / confusion improved right away upon taking prescription. Another bonus is that I used to wake up feeling depressed (last 10 years or more) and now I wake up feeling fine.
But, last few weeks I started to feel worse and worse so I started to read online info. Started taking magnesium supplements last week (400 mg/day of amino acid chelated Mg) and that helped a lot. Taking a multi for other vitD cofactors (vit A, vitK and boron).
My question is, some days I have a great day, plenty of energy and mental clarity and then hit a wall of fatigue, like flipping a switch. Does this happen to you guys? I understand that it can take up to a year to regain health *after* vit D levels are restored, but this sudden switch seems weird. I'm a PhD student in molecular biology, and while I don't specialize in human health, the sudden onset of fatigue doesn't jibe with what I know about basic physiology.
Also wanted to recommend this great site: http://lpi.oregonstate.edu/infocenter/vitamins/vitaminD/
Linus Pauling won two Nobel prizes and was a pioneer of the benefits of vitamins in human health; his good work continues at the Linus Pauling Institute at Oregon State. The site gives recs on vitamin supplementation based on the latest reputable studies, so it's more informed and up to date than US RDA or local docs.
Anyway, thanks for your posts and hopefully we all feel better soon.
Yes, I have had that feeling a few(3-4) times. On some days, when I am doing relatively OK, but out of nowhere I feel a "surge" of fatigue and my fatigue/confusion deteriorates quite a bit. I hope we get better.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.